Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 27, 2017, 8:10 PM EDT for Chattahoochee County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2017, 8:10 PM EDT (00:10 UTC)
- Expired
- Apr 27, 2017, 8:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 50
County Chattahoochee County, GA
The radar
The Maxwell AFB radar (KMXX), 109 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1415 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 960 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
465
WWUS82 KFFC 280010
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
810 PM EDT THU APR 27 2017
GAZ090-102-280045-
Chattahoochee GA-Stewart GA-
810 PM EDT THU APR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHATTAHOOCHEE AND
NORTHEASTERN STEWART COUNTIES UNTIL 845 PM EDT...
At 810 PM EDT...a strong thunderstorm was near Renfroe, or near
Cusseta...moving east at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cusseta, Christopher, Jamestown/south Fort Benning, Brooklyn,
Renfroe, Louvale and Manta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3215 8485 3228 8488 3235 8466 3223 8466
3222 8464 3219 8464 3218 8463 3218 8464
3216 8464 3216 8465 3215 8464
TIME...MOT...LOC 0010Z 257DEG 17KT 3222 8479
HAIL...0.25IN
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 27, 7:09 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 27, 7:09 PM EDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Peachtree City GA 709 PM EDT Thu Apr 27 2017 .UPDATE... Updated for the 00Z Aviation Discussion. && .PREV DISCUSSION... /Issued 401 PM EDT Thu Apr 27 2017/ ..Area Forecast Discussion... SHORT TERM /Tonight through Friday Night/... Current mosaic radar loop shows the main squall line now over Central GA continuing to move east. Current surface analysis continues to show this line moving into a very favorable area of instability and with us in the prime time heating of the day can expect to see a few more warnings before this is all over. There is another much weaker line of showers moving east over NW GA and this appears to be associated with the actual cold front. not expecting much out of this second line but will defiantly keep an eye on it. All of the Hi-Res models are in very good agreement showing this squall line continuing to move east through the evening then stalling somewhere across central/south GA after midnight. This squall is expected to weaken as the precip diminishes through Fri morning. The Hi-Res models are also showing some slight redevelopment friday as the old boundary moves back northward as a warm front through Fri evening. For now only seeing showers Fri as there is very little moisture available across the region for the boundary to work with. Keeping in a slight chance of precip across mainly N GA Fri. Temps will continue on the warm side of things as highs friday are expected to be in the 80s to near 90 across the CWA. 01 LONG TERM /Saturday through Thursday/... Saturday starts with a fairly stout 500mb ridge centered off the South Carolina Coast with deep trough digging into NM and West TX. Strong warm advection setting up ahead of the trough across all of the southern states will make for a warm and muggy Saturday and Sunday. For Saturday...given the high dewpoints and upper 80 deg temps...models suggesting fairly unstable atmosphere across north GA during the afternoon hours. GFS forecasting mid level lapse rates near 7 deg c/km with SB CAPE surging past 4000 j/KG. Also of note is a 250mb jet streak emanating out of the GOM ahead of the advancing trof and around the upper ridge....which could serve as a trigger for storms late in the day Saturday. Given these higher values...if any storms can develop..particularly off the higher terrain like we often see in summer convection...there would be a higher probability of them becoming severe with hail and strong damaging winds. Model soundings do show some mid level dry air which would increase the risk for downburst type storms. Too early to tell IF any storms can develop but the conditions would favor some severe if they can. For Sunday/Monday...the large scale trof begins to eject through TX and LA with severe weather likely to develop out ahead of the trough in the MS valley. Our area will see south to southwesterly winds during the day increasing as the storm approaches. likely to be partly to mostly cloudy with moist advection in place but not expecting much precip as we will be lacking any real focus. ECMWF is a tad slower than the GFS with bringing the front in. The GFS would suggest Early Monday AM through the morning hours whereas the ECMWF is a bit slower and lifts the main trof to the NE owing to a fropa Monday Afternoon and evening. Will have evaluate through the weekend as another caveat is the possibility of Gulf Coast convection cutting off inflow to the north...which is typical in a southwest flow regime that amenities out of south LA. With the ECMWF lifting the trof out a little later and further north...it would suggest a greater prob of severe for the region. One item that appears to be lacking a bit is instability likely due to significant cloud cover ahead of the system. too many variables at this point to say for certain the severe threat. Tuesday and Wednesday we are in between systems with another deep trof digging into the lower MS valley by Thursday and thus another chance of thunderstorms and/or severe storms. 30 && .AVIATION... 00Z Update... Convection across central GA will dissipate over the next few hours. Otherwise VFR for this evening with IFR cigs developing late tonight over the entire forecast area. CIGS will rise to VFR by early Friday afternoon. Patchy fog is also expected to develop late tonight. Winds will become light southwest this evening, then light south to southeast late tonight and remain southerly 5 to 10 kts Friday. //ATL Confidence...00Z Update... Medium on CIGS late tonight and on winds Friday afternoon. High on remaining elements. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 64 85 65 88 / 30 20 10 20 Atlanta 64 84 68 87 / 20 20 5 20 Blairsville 57 80 62 83 / 10 20 20 30 Cartersville 61 84 66 87 / 10 20 10 20 Columbus 69 87 69 89 / 40 20 5 20 Gainesville 62 82 65 86 / 20 20 10 30 Macon 69 88 66 90 / 60 20 5 20 Rome 60 84 66 88 / 10 20 10 20 Peachtree City 65 84 65 87 / 20 20 5 20 Vidalia 69 92 70 91 / 60 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... Tornado Watch until 8 PM EDT this evening for the following zones: Baldwin...Bibb...Bleckley...Butts...Chattahoochee... Crawford...Crisp...Dodge...Dooly...Emanuel...Glascock...Greene... Hancock...Houston...Jasper...Jefferson...Johnson...Jones... Lamar...Laurens...Macon...Marion...Monroe...Montgomery... Morgan...Muscogee...Peach...Pulaski...Putnam...Schley... Stewart...Sumter...Talbot...Taliaferro...Taylor...Telfair... Toombs...Treutlen...Twiggs...Upson...Warren...Washington... Webster...Wheeler...Wilcox...Wilkinson. && SHORT TERM...17 LONG TERM....SNELSON AVIATION...17
Hazardous weather outlook, Apr 27, 11:42 AM EDT, 8 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1142 AM EDT Thu Apr 27 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-281545- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1142 AM EDT Thu Apr 27 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... A cold front and associated line of thunderstorms will move across the area today. This line will primarily affect locations south and east of Interstate 85 today...however a few isolated showers and thunderstorms are possible north and west of Interstate 85. Isolated severe storms will be possible...mainly along south of a Columbus to Athens line this afternoon. The primary severe threats will be damaging wind gusts...small hail...and perhaps a brief spin up tornado or two. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... Isolated thunderstorms will be possible Friday...becoming more scattered Saturday and Sunday as a moist airmass moves in. Isolated severe weather will be possible with these storms...mainly in the form of damaging winds and large hail. A cold front will approach the area Sunday night into Monday. Severe weather will be a concern as a line of organized thunderstorms accompanies the front. After a quiet Tuesday...thunderstorms return again on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight...however we encourage sending us any reports of hail...wind damage or possible tornados.
In the hours before
Special weather statement, Apr 27, 6:08 PM EDT, 2 hours 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
608 PM EDT THU APR 27 2017
GAZ078-079-089>091-272245-
Chattahoochee GA-Harris GA-Marion GA-Talbot GA-Muscogee GA-
608 PM EDT THU APR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR CHATTAHOOCHEE...SOUTHEASTERN
HARRIS...NORTHWESTERN MARION...SOUTHWESTERN TALBOT AND MUSCOGEE
COUNTIES UNTIL 645 PM EDT...
At 608 PM EDT...a strong thunderstorm was over Flat Rock, or 8 miles
east of Columbus...moving northeast at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Columbus, Talbotton, Waverly Hall, Woodland, Junction City, Geneva,
North Fort Benning, Bibb City, Upatoi, Fort Benning/lawson Army Air
Fld, Ellerslie, Laurel Hills, Green Island Hills, Juniper, Vista
Terrace, Columbus Metropolitan Airport, Baughville, Rose Hill,
Eelbeck/West Fort Benning and Benning Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3279 8455 3256 8441 3256 8444 3254 8445
3253 8445 3231 8498 3232 8500 3234 8501
3238 8497 3239 8499 3239 8497 3241 8498
3243 8496 3244 8497 3245 8500 3250 8500
3254 8502
TIME...MOT...LOC 2208Z 242DEG 31KT 3251 8485
WIND...40MPHSpecial weather statement, Apr 27, 7:32 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
732 PM EDT THU APR 27 2017
GAZ102-280000-
Stewart GA-
732 PM EDT THU APR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEWART COUNTY UNTIL
800 PM EDT...
At 731 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Omaha, or 15 miles northwest of Lumpkin...
moving east at 20 mph.
HAZARD...40 to 50 mph wind and enhanced risk of a brief tornado.
IMPACT...While winds should result in minor damage to tree limbs
and blowing around of light...unsecured objects...this
storm has also exhibited localized rotation. A brief
tornado could quickly form.
Some locations in the path of this storm include
Omaha and Louvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3212 8504 3214 8505 3218 8501 3220 8496
3221 8497 3221 8498 3222 8498 3222 8493
3223 8492 3223 8482 3215 8480
TIME...MOT...LOC 2331Z 256DEG 17KT 3218 8502
WIND...50MPHSpecial weather statement, Apr 27, 7:56 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
756 PM EDT THU APR 27 2017
GAZ059-072-280030-
Jones GA-Jasper GA-
756 PM EDT THU APR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JONES AND SOUTHERN
JASPER COUNTIES UNTIL 830 PM EDT...
At 756 PM EDT...a strong thunderstorm was near Juliette, or 10 miles
south of Monticello...moving east at 30 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Adgateville and Hillsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3313 8381 3320 8381 3330 8354 3317 8355
3318 8343 3317 8342
TIME...MOT...LOC 2356Z 256DEG 27KT 3315 8374
HAIL...0.88IN
WIND...50MPHSpecial weather statement, Apr 27, 7:56 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
756 PM EDT THU APR 27 2017
GAZ059-280030-
Jasper GA-
756 PM EDT THU APR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JASPER COUNTY UNTIL 830
PM EDT...
At 756 PM EDT...a strong thunderstorm was near Juliette, or 10 miles
south of Monticello...moving east at 30 mph.
HAZARD...40 to 50 mph wind...nickel sized hail and frequent cloud
to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Adgateville and Hillsboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3317 8355 3313 8381 3320 8381 3330 8354
TIME...MOT...LOC 2356Z 256DEG 27KT 3316 8374
HAIL...0.88IN
WIND...50MPHSpecial weather statement, Apr 27, 8:08 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
808 PM EDT THU APR 27 2017
GAZ080-081-280045-
Taylor GA-Crawford GA-
808 PM EDT THU APR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR TAYLOR AND SOUTHWESTERN CRAWFORD
COUNTIES UNTIL 845 PM EDT...
At 808 PM EDT...a strong thunderstorm was over Butler...moving east
at 35 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Butler, Roberta, Reynolds, Nakomis, Horns, Fickling Mill and
Potterville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3262 8437 3276 8404 3256 8394 3255 8394
3255 8395 3256 8396 3254 8399 3253 8405
3252 8405 3252 8409 3250 8413 3246 8429
TIME...MOT...LOC 0008Z 248DEG 23KT 3257 8423
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Apr 27, 8:10 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
810 PM EDT THU APR 27 2017
GAZ090-102-280045-
Chattahoochee GA-Stewart GA-
810 PM EDT THU APR 27 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHATTAHOOCHEE AND
NORTHEASTERN STEWART COUNTIES UNTIL 845 PM EDT...
At 810 PM EDT...a strong thunderstorm was near Renfroe, or near
Cusseta...moving east at 20 mph.
HAZARD...40 to 50 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Cusseta, Christopher, Jamestown/south Fort Benning, Brooklyn,
Renfroe, Louvale and Manta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3215 8485 3228 8488 3235 8466 3223 8466
3222 8464 3219 8464 3218 8463 3218 8464
3216 8464 3216 8465 3215 8464
TIME...MOT...LOC 0010Z 257DEG 17KT 3222 8479
HAIL...0.25IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 8:08 PM EDT | Special Weather Statement | FFC | Taylor | 37 min |
| Apr 27, 8:15 PM EDT | Special Weather Statement | FFC | Oglethorpe | 30 min |
| Apr 27, 8:41 PM EDT | Special Weather Statement | FFC | Peach | 34 min |
| Apr 27, 8:42 PM EDT | Special Weather Statement | FFC | Baldwin | 33 min |
| Apr 27, 8:57 PM EDT | Special Weather Statement | FFC | Marion | 33 min |
| Apr 27, 9:18 PM EDT | Special Weather Statement | FFC | Hancock | 27 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.